A 42-year-old woman with myotonic dystrophy (MD) was scheduled for total hysterectomy and left ovariectomy. The patient received intravenous induction of anesthesia with propofol 60 mg and vecuronium 4 mg. Anesthesia was maintained with a minimum dose of propofol, air, oxygen and epidural anesthesia with the catheter at the T12-L1 level. Surgery and anesthesia were uneventful except for transient decreased SpO2 during anesthesia induction due to a septum in the left main bronchus. Chest radiographs at the end of surgery showed atelectasis of the whole left lung. Therefore, the patient was kept intubated, sedated with propofol, and mechanically ventilated in the intensive care unit. During the course of its treatment, torsade de pointes (TdP) ventricular tachycardia suddenly occurred but resolved spontaneously within 45 sec. without any medications. Prolonged QT interval by hypokalemia was suspected as the main factor. With the patient of MD, we have to pay attention to weakening of reserve capacity of pulmonary function and lethal arrhythmia in the perioperative period.
|Number of pages||4|
|Journal||Japanese Journal of Anesthesiology|
|Publication status||Published - 10-2008|
All Science Journal Classification (ASJC) codes
- Anesthesiology and Pain Medicine